Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 102, NWS Corpus Christi, TX

November 20, 2004Victoria County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Nov 20, 2004, 11:37 PM CST for Victoria County, Texas. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 20, 2004, 11:37 PM CST (05:37 UTC)
Expired
Nov 21, 2004, 1:00 AM CST
In force
83 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 132 km from the middle of the area, began a volume at 05:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 5.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2004-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2240 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2004-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2240 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
2.0
Supercell composite
9.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 210543
FFWCRP
TXC469-210700-
/X.NEW.KCRP.FF.W.0008.041121T0537Z-041121T0700Z/
/0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1137 PM CST SAT NOV 20 2004

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL AND NORTHERN VICTORIA COUNTY IN TEXAS

* UNTIL 100 AM CST

* AT 1130 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SCATTERED SHOWERS CONTINUING ACROSS THE NORTHERN HALF OF VICTORIA 
COUNTY...ALONG AND NORTH OF A LINE FROM MISSION VALLEY TO VICTORIA 
TO INEZ. 

DOPPLER RADAR ESTIMATES WIDESPREAD 4 TO 6 INCHES OF RAIN HAS FALLEN 
THIS EVENING IN A BAND FROM MISSION VALLEY TO VICTORIA TO TELFERNER 
TO INEZ...WITH ISOLATED POCKETS OF 6 TO 8 INCHES ACROSS THE 
NORTHEAST SIDE OF VICTORIA. THE VICTORIA REGIONAL AIRPORT HAS 
RECORDED 6.77 INCHES OF RAINFALL THIS EVENING WITH THESE STORMS.

THROUGH 100 AM CST...UP TO AN ADDITIONAL 1 INCH OF RAIN MAY BE 
POSSIBLE IN THE HEAVIER SHOWERS ACROSS THE NORTHERN HALF OF VICTORIA 
COUNTY.

EXTENSIVE FLASH FLOODING HAS OCCURRED AND CONTINUES THIS EVENING 
ACROSS CENTRAL AND NORTHERN VICTORIA COUNTY...INCLUDING THE CITY OF 
VICTORIA...WITH MANY ROADS FLOODED AND IMPASSABLE. RESIDENTS ARE 
URGED TO REMAIN AT HOME AND OFF ROADWAYS TONIGHT...AS TRAVEL IS 
DISCOURAGED UNTIL FLOOD WATERS RECEDE. BE ESPECIALLY CAUTIOUS AT 
NIGHT AS IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODING.

EXCESSIVE RUNOFF FROM THIS HEAVY RAINFALL IS CAUSING FLOODING OF 
SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG 
THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 2888 9723 2911 9698 2903 9684 2884 9671
      2875 9672 2871 9704 2879 9716

$$

JR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 20, 10:24 PM CST, 1 hour 13 minutes earlier.

Area forecast discussion, Nov 20, 10:24 PM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1024 PM CST SAT NOV 20 2004

.UPDATED...MSAS THETA-E REVEAL THE BNDRY ALONG THE NRN CWFA. ETA
PROGS MID/UPPER Q-VECTOR CONVERGENCE OVERNIGHT. EXPECT ADDITIONAL
SCT CONVECTION OVR THE NERN CWFA...OWING TO THE BEST COMBINATION OF
SFC/UPPER FORCING AND CIN VALUES. MADE MINOR ADJUSTMENTS TO PREVIOUS
TEMP/WIND FCST FOR TNGT. ANTICIPATE AT LEAST PATCHY FOG OVERNIGHT...
ESP OVR THE NERN CWFA OWING TO COPIOUS RAINFALL THAT FELL DRG THE
PAST FEW HOURS/LGT WIND OVERNIGHT. HWR...NOT SURE IF DENSE FOG WILL
OCCUR AS THE COLUMN IS FAIRLY MOIST FROM THE SFC TO 800 MB...BASED
ON THE MOST RECENT CRP SOUNDING.

&&

.MARINE...ALTHOUGH EXPECT WIND SPEEDS TO REMAIN IN THE SCEC RANGE
OVR THE COASTAL WATERS...ANTICIPATE THAT SEAS WILL REACH 7 FEET OVR
THE OFFSHORE WATERS. ANTICIPATE ISOLD CONVECTION OVERNIGHT.

&&

.AVIATION...MVFR VSBLTYS WITH FOG OCCURRING ACROSS RIO GRANDE PLAINS
AND WILL LOWER TO IFR CIGS AND VSBLTYS OVER THE NEXT 3 TO 6
HOURS...IMPACTING LRD AND COT...AND CONTINUING THRU EARLY SUNDAY
MORNING. IFR CIGS AND VSBLTYS EXPECTED TO SPREAD EAST INTO ALI
OVERNIGHT...POSSIBLY LIFR VSBLTYS AT TIMES BETWEEN 11Z AND 14Z.

STATIONARY BOUNDARY DRAPED FROM COT TO VCT. SHOWERS AND THUNDERSTORMS
WILL SLOWLY END AT VCT THRU 06Z AS THEY DRIFT NORTH. IFR CONDITIONS
EXPECTED TO DEVELOP WITH FOG AFTER 06Z AT VCT.

MVFR VSBLTYS EXPECTED TO DEVELOP AT CRP BETWEEN 12Z AND 15Z.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY IS IN EFFECT
FROM BAFFIN BAY TO MATAGORDA SHIP CHANNEL 20-60NM OFFSHORE.

&&

87...GENERAL UPDATE/MARINE
76...AVIATION
Hazardous weather outlook, Nov 20, 7:00 AM CST, 16 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
700 AM CST SAT NOV 20 2004

GMZ230-235-250-255-270-275-TXZ229>234-239>247-211200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
527 AM CST SAT NOV 20 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TODAY...WITH THE MOST LIKELY AREA FOR RAIN WILL BE OVER THE VICTORIA
AREA AND THE NORTHEASTERN COASTAL COUNTIES.  ONE OR TWO STORMS COULD
BECOME SEVERE...MAINLY NORTH OF A BEEVILLE TO ROCKPORT LINE...AND
PRODUCE WINDS AROUND 60 MPH OR PENNY SIZED HAIL. SOME STORMS COULD
ALSO PRODUCE LOCALLY HEAVY RAINFALL...MAINLY OVER THE VICTORIA AREA
AND THE COASTAL COUNTIES. THERE WILL BE A CHANCE FOR SHOWERS OR
THUNDERSTORMS TONIGHT MAINLY OVER THE VICTORIA AREA AND THE NORTHERN
COASTAL COUNTIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A COLD FRONT WILL MOVE ACROSS SOUTH TEXAS DURING THE DAY ON
TUESDAY.  SHOWERS AND THUNDERSTORMS WILL COME TO AN END AS THIS
BOUNDARY MOVES INTO THE COASTAL WATERS.  SOME OF THESE SHOWERS AND
THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL...MAINLY ACROSS THE
VICTORIA AREA. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE
GULF WATERS BEHIND THIS COLD FRONT.  OTHERWISE...NO HAZARDOUS
WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.

GW/MJ

In the hours before

Local storm report, Nov 20, 7:40 PM CST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
740 PM CST SAT NOV 20 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0736 PM     TSTM WND GST     VICTORIA                28.82N 96.98W
11/20/2004  70 MPH           VICTORIA           TX   TRAINED SPOTTER

            WIND GUSTS TO 70 MPH ONE MILE NORTH OF FM 185 ON US 59

&&

SBS
Local storm report, Nov 20, 7:48 PM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
748 PM CST SAT NOV 20 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0747 PM     FLASH FLOOD      VICTORIA                28.82N 96.98W
11/20/2004                   VICTORIA           TX   LAW ENFORCEMENT

            NUMEROUS ROADS IN CENTRAL VICTORIA CITY FLOODED WITH
            WATER ENTERING SOME HOMES.

&&

SBS
Local storm report, Nov 20, 8:00 PM CST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
800 PM CST SAT NOV 20 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0745 PM     FUNNEL CLOUD     E PLACEDO               28.67N 96.83W
11/20/2004                   VICTORIA           TX   TRAINED SPOTTER

            FUNNEL CLOUD SPOTTED JUST EAST OF PLACEDO MOVING
            NORTHEAST TOWARD VANDERBILT.

&&

SBS
Local storm report, Nov 20, 8:36 PM CST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
836 PM CST SAT NOV 20 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0825 PM     FLASH FLOOD      TELFERNER               28.83N 96.83W
11/20/2004                   VICTORIA           TX   PUBLIC

            STREETS FLOODED IN TELFERNER

&&

SBS
Local storm report, Nov 20, 8:51 PM CST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
851 PM CST SAT NOV 20 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0830 PM     FLASH FLOOD      VICTORIA                28.82N 96.98W
11/20/2004                   VICTORIA           TX   FIRE DEPT/RESCUE

            ROADS THROUGHOUT CITY FLOODED AND IMPASSABLE. NUMEROUS
            VEHICLES STRANDED WITH RESCUES TAKING PLACE. VICTORIA
            FIRE DEPT ADVISES CITIZENS TO REMAIN IN PLACE OR AT HOME
            UNTIL FLOOD WATERS RECEDE.

&&

JR
Local storm report, Nov 20, 9:05 PM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
905 PM CST SAT NOV 20 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0845 PM     FLASH FLOOD      E VICTORIA              28.82N 96.98W
11/20/2004                   VICTORIA           TX   TRAINED SPOTTER

            COUNTY ROADS 442, 234 AND 616 EAST OF VICTORIA HAVE 2 TO
            3 FEET OF WATER COVERING SECTIONS OF THE ROADWAYS.

&&

SBS

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 6:44 PM CSTTornado WarningCRPVictoria46 min
Nov 20, 7:27 PM CSTTornado WarningCRPVictoria63 min
Nov 20, 7:54 PM CSTFlash Flood WarningCRPVictoria2 hr
Nov 20, 9:49 PM CSTFlash Flood WarningCRPVictoria116 min
Nov 21, 12:57 AM CSTFlash Flood WarningCRPVictoria2 hr
Nov 21, 6:42 AM CSTFlash Flood WarningCRPGoliad2 hr
Nov 21, 8:42 AM CSTFlash Flood WarningCRPGoliad2 hr
Nov 21, 9:52 AM CSTFlash Flood WarningCRPVictoria3 hr
Nov 21, 10:38 AM CSTFlash Flood WarningCRPGoliad3 hr
Nov 21, 12:13 PM CSTFlash Flood WarningCRPVictoria2 hr
Nov 21, 2:05 PM CSTFlash Flood WarningCRPVictoria3 hr

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.